Iteration at the boundary of the space of rational maps

Laura Demarco*

*Corresponding author for this work

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

Let Ratd denote the space of holomorphic self-maps of P 1 of degree d ≥ 2, and let μf be the measure of maximal entropy for ∈ Ratd. The map of measures f → μf is known to be continuous on Ratd, and it is shown here to extend continuously to the boundary of Ratd in Rat d ≃ PH0(P1 × P1, Φ(d, 1)) ≃ P2d+1, except along a locus I(d) of codimension d + 1. The set I(d) is also the indeterminacy locus of the iterate map f → f n for every n ≥ 2. The limiting measures are given explicitly, away from I(d). The degenerations of rational maps are also described in terms of metrics of nonnegative curvature on the Riemann sphere; the limits are polyhedral.

Original languageEnglish (US)
Pages (from-to)169-197
Number of pages29
JournalDuke Mathematical Journal
Volume130
Issue number1
DOIs
StatePublished - Oct 1 2005

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Iteration at the boundary of the space of rational maps'. Together they form a unique fingerprint.

  • Cite this